Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 30, 2006, 3:40 AM EDT for 8 counties in Florida. It took effect at May 30, 2006, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 3:40 AM EDT (07:40 UTC)
- In effect from
- May 30, 2006, 2:00 PM EDT
- Expired
- May 30, 2006, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 300740 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EDT TUE MAY 30 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR ALL OF THE FLORIDA BIG BEND...EXCEPT FRANKLIN COUNTY DUE TO MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75... .DISCUSSION...A HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA THROUGH WEDNESDAY. WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST WITH RED FLAG CRITERIA BEING MET ACROSS MOST OF THE FLORIDA BIG BEND THIS AFTERNOON. FLZ016>019-026>029-034-302300- /O.NEW.KTAE.FW.W.0078.060530T1800Z-060530T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 340 AM EDT TUE MAY 30 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND HIGH DISPERSION INDICES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
2 follow-up statements
000 WWUS82 KTAE 301942 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT TUE MAY 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND...EXCEPT FRANKLIN COUNTY DUE TO MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75... .DISCUSSION...A HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA THROUGH WEDNESDAY NIGHT...THEN BEGIN TO MOVE EAST AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH LATE THURSDAY AND THURSDAY NIGHT. WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST WITH RED FLAG CRITERIA BEING MET ACROSS MOST OF THE FLORIDA BIG BEND THROUGH EARLY THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED FOR THE DAY ON WEDNESDAY. ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED TO BE MARGINAL WEDNESDAY AFTERNOON...DISPERSION INDICES ABOVE 75 JUSTIFY A FIRE WEATHER WATCH FOR MUCH OF THE FLORIDA BIG BEND. FLZ016>019-026>029-034-302300- /O.NEW.KTAE.FW.A.0067.060531T1800Z-060531T2300Z/ /O.CON.KTAE.FW.W.0078.000000T0000Z-060530T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 342 PM EDT TUE MAY 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING OVER MUCH OF THE FLORIDA BIG BEND FOR DISPERSION AND CRITICAL RELATIVE HUMIDITY VALUES... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING OVER MUCH OF THE FLORIDA BIG BEND FOR DISPERSION AND MARGINAL RELATIVE HUMIDITY VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DUE TO LOW RELATIVE HUMIDITIES BELOW 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY AFTERNOON THROUGH 7 PM WEDNESDAY EVENING. DUE TO MARGINAL RELATIVE HUMIDITIES NEAR 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY... WARM TEMPERATURES AND HIGH DISPERSION INDICES WILL CREATE ENHANCED FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BAM
000 WWUS82 KTAE 302323 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 723 PM EDT TUE MAY 30 2006 ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... .DISCUSSION...A HIGH PRESSURE RIDGE WILL REMAIN ACROSS THE AREA THROUGH WEDNESDAY NIGHT...THEN BEGIN TO MOVE EAST AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH LATE THURSDAY AND THURSDAY NIGHT. WARM AND RELATIVELY DRY CONDITIONS WILL PERSIST WITH RED FLAG CRITERIA BEING MET ACROSS MOST OF THE FLORIDA BIG BEND THROUGH EARLY THIS EVENING. SIMILAR CONDITIONS ARE EXPECTED FOR THE DAY ON WEDNESDAY. ALTHOUGH RELATIVE HUMIDITIES ARE EXPECTED TO BE MARGINAL WEDNESDAY AFTERNOON...DISPERSION INDICES ABOVE 75 JUSTIFY A FIRE WEATHER WATCH FOR MUCH OF THE FLORIDA BIG BEND. FLZ016>019-026>029-034-311130- /O.EXP.KTAE.FW.W.0078.000000T0000Z-060530T2300Z/ /O.CON.KTAE.FW.A.0067.060531T1800Z-060531T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 723 PM EDT TUE MAY 30 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY AFTERNOON THROUGH 7 PM WEDNESDAY EVENING DUE TO MARGINAL RELATIVE HUMIDITIES NEAR 35 PERCENT ALONG WITH DISPERSION INDICES ABOVE 75. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 30, 1:30 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 30, 1:30 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 AM EDT TUE MAY 30 2006 .SYNOPSIS...GENERALLY CLEAR SKIES AND LIGHT WINDS DOMINATE THE REGION OVERNIGHT...WITH SOME CIRRUS BLOWOFF TO THE W OF THE APALACHICOLA RIVER FROM EARLIER CONVECTION TO THE W OF THE CWA. TEMPS ARE FALLING THROUGH THE 70S...AND WITH THE DRY AIR...SHOULD REACH THE UPPER 60S OVER MANY AREAS BY MORNING. OVER THE COASTAL WATERS...WINDS ARE GENERALLY LIGHT OUT OF THE NE. && .SHORT TERM...HOT AND DRY WILL STILL BE A SURE BET ACROSS THE REGION TODAY...AS PLENTY OF MID-UPPER LEVEL DRY AIR REMAINS ENTRENCHED OVER THE AREA...AND A FAIRLY STRONG NE 1000-700 MB MEAN LAYER WIND WILL INHIBIT THE FL PANHANDLE AND BIG BEND SEA BREEZE CIRCULATIONS. WILL ALSO LOWER POPS ON WED. AT THIS TIME...AS THE RETURN MOISTURE FROM THE SE IS NOW EXPECTED TO BE MORE LIMITED AND DELAYED. ALTHOUGH NUMERICAL GUIDANCE SUGGESTS MORE OF THE SAME ON THU...STILL FEEL THERE WILL BE ENOUGH MOISTURE IN PLACE FOR A CONVECTIVELY ACTIVE SEA BREEZE. HIGH TEMPS WILL CONTINUE TO EXCEED CLIMO LEVELS EACH DAY...BUT SFC DEWPOINTS WILL REMAIN LOW ENOUGH TO MITIGATE ANY SERIOUS HEAT INDEX CONCERNS. && .LONG TERM...THE NEXT SYNOPTIC SCALE PLAYER IN THE FCST WILL BE A DEVELOPING COLD FRONT WHICH IS EXPECTED TO APPROACH THE REGION BY FRI OR SAT. STILL TOO MUCH RUN TO RUN VARIABILITY IN THE GFS TO DETERMINE ITS CHANCES FOR A CLEAN PASSAGE...SO WILL PLAN ON KEEPING AT LEAST 20 PERCENT POPS THROUGH THE PERIOD WHICH WILL AT LEAST ACCOUNT FOR THE SEA BREEZE. && .MARINE...TYPICAL BENIGN SUMMERTIME CONDITIONS ARE EXPECTED...WITH POSSIBLY SOME ENHANCED SW FLOW OUT AHEAD OF THE NEXT COLD FRONT LATE IN THE WEEK. && .AVIATION...TLH...ABY AND VLD WILL LIKELY HAVE PREVAILING MVFR VISIBILITY BEGINNING AROUND 09-10Z WITH A BRIEF PERIOD OF IFR VISIBILITY POSSIBLE AT VLD. IFR/LIFR CONDITIONS ARE POSSIBLE IN THAT AREA AFTER 08Z. OTHERWISE...LOOK FOR VFR CONDITIONS AFTER ANY MORNING FOG/MIST AND A SCATTERED CU FIELD BRIEFLY GOING BROKEN IN THE AFTERNOON. && .FIRE WEATHER...MUCH THE SAME AS ON MONDAY...SOME INLAND AREAS ACROSS N FL WILL SEE BRIEF DURATIONS OF RH BELOW 35 PERCENT ON THE ORDER OF 1 TO 3 HOURS...ESPECIALLY OVER THE EASTERN BIG BEND. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 95 67 93 67 / 00 05 05 10 PANAMA CITY 92 70 91 72 / 00 05 00 10 DOTHAN 95 70 94 70 / 00 05 00 10 ALBANY 96 69 93 67 / 00 05 05 10 VALDOSTA 94 66 91 66 / 00 05 10 10 CROSS CITY 95 65 91 68 / 00 05 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...BARRY PUBLIC/MARINE...GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:42 PM EDT | Fire Weather Watch | TAE | Dixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more | 15 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.